MAUDE Adverse Event Report: CAREFUSION, INC PERITX; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING

CAREFUSION, INC PERITX; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Catalog Number 50-9050A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Skin Inflammation/ Irritation (4545)
Date of Event 02/19/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: as the lot number for the device was not provided, a review of the device history records has not been performed.The device is not available for return; however, photos were provided for review.Review is underway.The investigation is currently underway.D4 (expiration date is unknown), g4: pma/510(k) #: k201155; k241946, h4 (device manufacturing date is unknown).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that an unknown substance was observed protruding from the site of the peritx abdominal drain device.During follow up it was reported that the treating physician elected to manage the issue with oral antibiotics.The clinician decided to leave the drain in situ, as the patient is currently receiving end of life care and the physician did not want to subject the patient to a removal and reinsertion procedure.The drain remains in situ, and the patient is reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: the physical sample was not returned for evaluation.One photo was provided and reviewed.During photo review, it was observed that the catheter was displaced, with the cuff positioned outside the body.There also appeared to be inflammation in the surrounding area.The underlying cause of these findings cannot be determined from the photo alone.Potential harm associated with cuff dislodgement could be infection.However, we cannot definitively confirm that infection was the result of cuff dislodgement.We are unable to assess whether the issue resulted from insertion technique or product related.The lot number is unknown, so a device history record could not be performed.The complaint was entered into the complaint management system and will be tracked & trended for future occurrences and reviewed/investigated through the quality data analysis process.G3 (date received by manufacturer), g6 type or report - follow up# 1), h2 (correction and additional information), h6 (annex f - health effect - clinical code), annex g (component code), annex b (type of investigation), annex c (investigation findings), annex d.(investigation conclusions).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERITX
Common Device Name
PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key24631922
Report Number1423507-2026-00045
Device Sequence Number12974960
Product Code PNG
UDI-Device Identifier10885403500831
UDI-Public(01)10885403500831
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
SEE H.11.
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number50-9050A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown